RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription
Guidelines for authors
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Teor. Veroyatnost. i Primenen.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Teor. Veroyatnost. i Primenen., 1960, Volume 5, Issue 1, Pages 84–102 (Mi tvp4815)  

Quasi-Moment Functions in the Theory of Random Processes

P. I. Kuznetsov, R. L. Stratonovich, V. I. Tikhonov

Moscow

Abstract: Instead of the system of generalized correlation functions, which statistically describe completely the stochastic process a new system of functions is introduced called quasi-moment functions, which also completely describe the process.
The characteristic function of a multi-dimensional distribution (formula (1.17)) is as easily expressed through quasi-moment as through correlation functions. This characteristic function is represented as the product of two factors; the first factor gives the characteristic function for a given Gaussian process with about the same mean value and correlation function as for the initial process, while the second factor (represented as a series) accounts for the deviation of the characteristic function from the Gaussian. Moreover, probability densities of different multiplicities may be written through the introduced functions. This is important in solving problems connected with condition probability and others.
Quasi-moment functions serve as the coefficients when expanding the probability density of multi-dimensional distributions in a series (1.20) in Hermite's multi-dimensional polynomials (a generalized Edgeworth series). Thus, the problem of determining the error committed when breaking off the sequence of quasi-moment functions amounts to solving the well known conver-gence problem of orthogonal polynomial expansions and the accuracy with which the function may be represented by the final series.
By means of quasi-moment functions and Hermites multi-dimensional polynomials, it becomes just as simple to write the probability density for distributions of any multiplicity in-cluding the continual distribution (a functional probability giving the distribution in a functional space).
It allows solving several important problems, e. g., the problem of non-linear extrapolation, interpolation and filtration of non-Gaussian processes.
The orthogonality of Hermites multi-dimensional polynomials is used to determine the quasi-moment functions as ensemble averages from corresponding polynomials.
A derived formula connects quasi-moment with correlation functions.
It is shown that with linear and non-linear transformations of stochastic processes quasi-moment functions are transformed linearly.
The transformation of Rayleighs stochastic process to a linear system is considered as an example.

Full text: PDF file (1887 kB)

English version:
Theory of Probability and its Applications, 1960, 5:1, 80–97

Received: 15.03.1958

Citation: P. I. Kuznetsov, R. L. Stratonovich, V. I. Tikhonov, “Quasi-Moment Functions in the Theory of Random Processes”, Teor. Veroyatnost. i Primenen., 5:1 (1960), 84–102; Theory Probab. Appl., 5:1 (1960), 80–97

Citation in format AMSBIB
\Bibitem{KuzStrTik60}
\by P.~I.~Kuznetsov, R.~L.~Stratonovich, V.~I.~Tikhonov
\paper Quasi-Moment Functions in the Theory of Random Processes
\jour Teor. Veroyatnost. i Primenen.
\yr 1960
\vol 5
\issue 1
\pages 84--102
\mathnet{http://mi.mathnet.ru/tvp4815}
\transl
\jour Theory Probab. Appl.
\yr 1960
\vol 5
\issue 1
\pages 80--97
\crossref{https://doi.org/10.1137/1105007}


Linking options:
  • http://mi.mathnet.ru/eng/tvp4815
  • http://mi.mathnet.ru/eng/tvp/v5/i1/p84

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  •     Theory of Probability and its Applications
    Number of views:
    This page:130
    Full text:74

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020